MAUDE Adverse Event Report: STRYKER SPINE-US CURVED POSTERIOR LUMBAR CAGE 31X10X9X12 DEG; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

STRYKER SPINE-US CURVED POSTERIOR LUMBAR CAGE 31X10X9X12 DEG; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number 48932092
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/03/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device remains implanted.
 
Event or Problem Description
It was reported that after intra-operative placement of a tritanium tl cage, the implant 'dropped into the body'.A second surgical incision was needed in order to retrieve the implant.After retrieval the original implant was placed again and remains in the patient.
 
Event or Problem Description
It was reported that after intra-operative placement of a tritanium tl cage, x-ray images revealed that the cage was beyond the anterior border of the vertebral body.The patient was then flipped and a second surgical incision was made to explant the cage using an anterior approach.An alif cage was then placed.
 
Additional Manufacturer Narrative
Additional information has been received and sections b5 and h3 have been updated.H3 other text : status and location of the device is unknown.
 
Additional Manufacturer Narrative
Visual, dimensional, material and functional analysis could not be performed as the device was not returned.Device history records were reviewed for this lot, and no relevant manufacturing issues were identified.A review of complaint history associated with the subject catalog number was performed and no adverse trends were observed.Per the additional information, the cage was placed with non-steerable inserter, the implantation angle was not difficult and the surgeon did not appear to use complex maneuvers or excessive forces during the procedure.Tritanium tl ifu and surgical technique steps for implant insertion was reviewed: ¿align the threaded distal tip of the inner shaft with the threaded hole on the selected cage.Secure the cage to the inserter by turning the back locking knob on the inserter clockwise until the implant is tightly connected.Ensure the inserter is properly connected to the implant and there are no voids between the inserter and implant.¿ note: ¿fluoroscopy may be useful in determining the appropriate trajectory for insertion of the cage and appropriate final positioning.Care should be taken to avoid violation of the anterior annulus.¿ based on the correspondence with the rep, incorrect implant placement was due to user releasing the cage from the inserter before confirming satisfactory position with x-ray.
 
Event or Problem Description

Brand Name
CURVED POSTERIOR LUMBAR CAGE 31X10X9X12 DEG
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key13870016
Report Number3004024955-2022-00002
Device Sequence Number17322527
Product Code MAX
UDI-Device Identifier07613327369113
UDI-Public07613327369113
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K173476
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number48932092
Device Catalogue Number48932092
Device Lot NumberH11JH1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/24/2022
Supplement Date Received by Manufacturer04/15/2022
06/29/2022
Initial Report FDA Received Date03/23/2022
Supplement Report FDA Received Date05/11/2022
07/29/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/03/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age70 YR
Patient SexFemale